I thought I had zits but I have a rash covering (of course!) the right side of my face, where the TN also is. My boyfriend reminded me that we were in the sun the other day and I'm almost certain this is a photosensitive reaction. I don't have any other symptoms that would accompany an allergic reaction, such as fast heartbeat or swelling skin. I have tiny red bumps and rosy red cheeks.
I called my Dr. about it before knowing what it was and I am going in to see him tomorrow. don't want to stop taking it. It's been pretty helpful for me, although today I got like 3 or 4 episodes of breakthrough pain, that's down from the 20! that I had while on Amitryptaline alone
You need to be very careful with Tegretol. It can screw up your liver and make you very sick. It was a wonder drug for me as well for about 1 month and then I got pretty sick on it. I would imagine he will check your LFT (liver function test) to make sure your body is breaking it down properly. Good luck.
I had to cancel physical therapy for my shoulder today (I popped it out of place 4 weeks ago). I got very little sleep and just generally don't feel well. I also have a headache but after I took Benadryl last I woke up with a clear face -- still red but no bumps to speak of. This is not any kind of allergic reaction I have had before, and I am worried. Have almost no energy at all. I see the neurologist this afternoon around lunch time. Of course, it's possible I am just coming down with an illness. I don't actually get sick very often since I quit smoking 2 years ago. Will see and let everyone know if it's related to tegretol.
If was allergic to Tegretol, and had very similar symptoms. I had to switch to gabapentin.
Thanks! you were right. Went to the doctor and it was ruled an allergic reaction. I have to stay off of all the anticonvulsants for a week, so I will be back to the bad breakthrough pain in a few days :(
They took some blood to test my Tegretol levels and various other body functions. I was pretty dehydrated, too.
After the rash goes away, we will have to start with a different medication.
I am quite allergic to things nowadays, so I hope the nect med we try is better with me
I was so disappointed, as was my doctor, that I was allergic to Tegretol, as it had been working so well. The gabapentin did not work as well, but did bring me some relief. I did have to steadily increase my dose, until I was up to 2400 mg per day, before it too ultimately failed to address the symptoms. At that point, I chose to have MVD surgery. I am now medication free!
I forgot to mention that my neuro put me on prednisone ( my reaction was pretty sever) for a week before starting the gabapentin. I think that helped with pain for the interim period.